MAUDE Adverse Event Report: MEDTRONIC HEART VALVES DIVISION MOSAIC AORTIC BIOPROSTHETIC HEART VALVE; HEART-VALVE, REPLACEMENT

MEDTRONIC HEART VALVES DIVISION MOSAIC AORTIC BIOPROSTHETIC HEART VALVE; HEART-VALVE, REPLACEMENT
Model Number 305U221
Medical Device Problem Code Perivalvular Leak (1457)
Health Effect - Clinical Codes Hematoma (1884); Valvular Insufficiency/ Regurgitation (4449)
Date of Event 11/10/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product analysis: no product was returned.Conclusion: without the return of the product, no definitive conclusion can be made regarding the clinical observation.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that during the implant procedure of this 21mm bioprosthetic aortic valve, transesophageal echocardiogram (tee) revealed a paravalvular leak.The valve was explanted and replaced with another valve of the same size and model.No additional adverse patient effects were reported.
 
Additional Manufacturer Narrative
Medtronic received additional information that the physician suspected the paravalvular leak was caused by a combination of severe c alcification and misplaced sutures.No additional adverse patient effects were reported.Product analysis: the product has been returned and analysis is in progress.A supplemental report will be filed upon its completion.D9: device available fore evaluation? updated h3: updated device evaluation fields h6: coding updated medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Product analysis: upon receipt at medtronic's quality laboratory, visual examination revealed that the valve was discolored showing evidence of blood contact.All leaflets were slightly stiff yet flexible.A large tear from the free margin through the lunula of the non-coronary cusp appears to have occurred during explant.Intercuspal hematomas were noted along the basal region of all cusps, more notably on the left cusp followed by the right cusp and non-coronary cusp.All leaflets were in a semi-relaxed position which is a normal finding for this valve as it is processed with the leaflets in relaxed state.The left/non-coronary and left/right commissures appeared intact.A small tear was noted on the right/non-coronary commissure that appears to have occurred during explant.Conclusions: the device history record was reviewed and showed that this product met all manufacturing specifications for product released for distribution.No issues were identified that would have impacted this event.Paravalvular leak (pvl) can be caused by a variety of factors, including implant condition/technique, patient anatomy, or presence of pre-existing patient conditions.The physician reported placing the sutures in the incorrect position along with severe calcification of the native valve.Calcification is a patient-related condition.Based on the information provided, the valve functioned as expected but due to user error and a pre-existing patient condition, the valve was not successfully implanted.H3: device evaluated? updated h6: coding updated.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
MOSAIC AORTIC BIOPROSTHETIC HEART VALVE
Common Device Name
HEART-VALVE, REPLACEMENT
Manufacturer (Section D)
MEDTRONIC HEART VALVES DIVISION
1851 e deere ave
santa ana CA 92705
MDR Report Key10920087
Report Number2025587-2020-03633
Device Sequence Number16464400
Product Code DYE
UDI-Device Identifier00643169594944
UDI-Public00643169594944
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
P990064
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/08/2024
Device Model Number305U221
Device Catalogue Number305U221
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/16/2020
Initial Date Received by Manufacturer 11/10/2020
Supplement Date Received by Manufacturer12/14/2020
03/23/2021
Initial Report FDA Received Date11/30/2020
Supplement Report FDA Received Date12/21/2020
04/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR
Patient Weight77